The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Original Articles
A Case of Cutaneous Squamous Cell Carcinoma Suspected to Be Induced by Voriconazole Phototoxicity
Ayano FukushimaYoshiko IchimuraYumi FujioIzumi Konohana
Author information
JOURNALS RESTRICTED ACCESS

2016 Volume 126 Issue 4 Pages 411-418

Details
Abstract

A 72-year-old man was treated with voriconazole for pulmonary aspergilloma after surgical treatment for lung cancer. Two years later he developed a rapidly growing skin tumor on his left cheek. He was diagnosed as squamous cell carcinoma and he soon developed a metastasis to the infra-auricular lymph node. He underwent resection surgery with superficial parotidectomy and lymph node resection, and post-operative radiotherapy. He also presented with hyperpigmentation and keratotic macules on his face and arms, which resided after discontinuing voriconazole therapy. Histopathologically the keratotic macules revealed dyskeratosis of the keratinocytes. There are increasing reports on association of phototoxicity and cutaneous squamous cell carcinoma with long-term voriconazole treatment, an adverse drug reaction of importance dermatologists should be aware of.

Information related to the author
© 2016 Japanese Dermatological Association
Next article
feedback
Top